Sense & Sensitivity by Harriette Cole

Client Chastises Reader for Seemingly No Reason

DEAR HARRIETTE: I have never been one with a particularly active libido. Now I am taking a series of medicines for a chronic condition, and a side effect is reduced libido. My husband was already mad that I no longer seem to have the desire for intimacy, and now this. My doctor says I have to take the medicine. What can I do to stimulate arousal, or should I just tell my husband to get over it? -- Unstimulated

DEAR UNSTIMULATED: Start with your doctor. Tell him or her about the unwanted side effect of reduced libido, and ask if there is another medication that you might be able to take to balance yourself out.

Besides that, it may be time for you and your husband to rekindle a bit of romance. What did you enjoy doing together when you were more intimately engaged? Did you like to go on dates or watch certain programs together? Did you split a dessert or read passages from a book? Think back to your more romantic days, and draw upon memories to help stimulate even a passing interest in romance. You may find that small gestures can lead you home. You don’t have to jump into the sack right away, but a kiss now and then, a back rub, things like that may lead to a closer bond between you.

(Harriette Cole is a lifestylist and founder of DREAMLEAPERS, an initiative to help people access and activate their dreams. You can send questions to askharriette@harriettecole.com or c/o Andrews McMeel Syndication, 1130 Walnut St., Kansas City, MO 64106.)